Colorado, 2014

Flood in Colorado, July 17, 2014

July 17, 2014 · NWS PUB · 1 event in 1 county or zone

Previous heavy rain caused a moderate flood at Avondale.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Previous heavy rain caused a moderate flood at Avondale.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 17, 6:48 AM MST, 36 minutes earlier.

Area forecast discussion, Jul 17, 6:48 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
748 AM MDT THU JUL 17 2014

.UPDATE...
ISSUED AT 629 AM MDT THU JUL 17 2014

UPDATED FORECAST TO LOWER PRECIP CHANCES FOR THIS MORNING.
AVIATION DISCUSSION ALSO UPDATED...SEE BELOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM MDT THU JUL 17 2014

STRONG UPPER TROUGH DROPPING SOUTHWARD ACROSS EASTERN COLORADO
THIS MORNING...WITH STRONGEST UPWARD MOTION SHIFTING SOUTH OF THE
AREA INTO TX AND OK. STILL A FEW -SHRA LINGERING OVER THE SRN
SANGRES AS OF 10Z...THOUGH LATEST LIGHTNING DATA SUGGESTS THREAT
OF TSRA HAS JUST ABOUT ENDED. FOR TODAY...WILL KEEP LOW POPS FOR
-SHRA OVER MUCH OF THE AREA THROUGH THE MORNING TO BOTH ACCOUNT
FOR CURRENT PRECIP AND TO COVER THE CHANCES OF AT LEAST SOME
SHALLOW CONVECTION REDEVELOPING AFTER SUNRISE. FOR THIS
AFTERNOON...UPWARD MOTION DIMINISHES AS TROUGH DROPS SOUTH...BUT
WITH LOW LEVEL MOISTURE LINGERING AND SOME WEAK INSTABILITY OVER
THE MOUNTAINS...EXPECT AT LEAST ISOLATED TSRA TO DEVELOP OVER
MAINLY THE HIGHER TERRAIN BY LATE IN THE DAY. STEERING CURRENTS
DON'T LOOK PARTICULARLY FAVORABLE TO PUSH STORMS ON TO THE
PLAINS...SO WILL KEEP POPS LOW ALONG AND EAST OF I-25. MAX TEMPS
WILL REMAIN ON THE COOL SIDE MOST AREAS WITH MOIST GROUND AND
PLENTIFUL CLOUD COVER...AND COOL GUIDANCE NUMBERS LOOKING FAIRLY
REASONABLY FOR A CHANGE. TONIGHT...TSRA SHOULD END EARLY WITH LACK
OF ANY UPPER SUPPORT AND CONTINUED DRYING MOVING IN FROM THE NW.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 339 AM MDT THU JUL 17 2014

...HOT WEATHER RETURNS THIS WEEKEND...

HOPE YOU ENJOYED THE RESPITE FROM THE HEAT...CAUSE
ALL SIGNS ARE THAT THE LATTER PART OF JULY WILL BE ON THE
HOT SIDE. HOPEFULLY ALL THE RECENT MOISTURE WILL RESULT IN
AN INCREASE IN EVAPOTRANSPIRATION...AND THAT MAY PUT A LID ON
AFTERNOON HIGHS. GFS MOS GUIDANCE LOOKS TOO HOT AS IT TYPICALLY
HAS BEEN AS OF LATE...SHOWING A STRING OF 100 DEGREE DAYS AT KPUB
SATURDAY THROUGH NEXT WEEK. ECMWF GUIDANCE LOOKS MORE
REASONABLE...WITH MID-UPPER 90S FOR THE SAME PERIOD...AND THAT WAS
USED AS A PREFERENCE FOR THE EXTENDED MAX TEMPS. HOTTEST DAYS WILL
LIKELY BE TUE-THU...WHEN THE UPPER HIGH REACHES THE BENCHMARK OF
600 DM CENTERED OVER THE 4 CORNERS.

EXPECT A GRADUAL SHIFT DOWNWARDS IN CONVECTION OVER THE AREA.
FRIDAY AND SAT WILL STILL SEE SCT TS DEVELOPING FOR THE
AFTERNOON-EV PERIOD OVER MUCH OF THE CWA...BUT AS THE HIGH BECOMES
ESTABLISHED AND DRY AIR ALOFT MOVES IN FROM THE DESERT SW...THE
SUN-MON PERIOD LOOKS PRETTY DRY OVERALL...WITH ONLY ISOLD
CONVECTION OVER THE MTS EXPECTED. MAIN QUESTION IS HOW MUCH
MONSOONAL MOISTURE WILL PERSIST UNDER THE RIDGE NEXT WEEK. RIGHT
NOW...IT LOOKS LIKE THERE WILL BE AT LEAST SOME RETURN OF BETTER
MOISTURE AFTER TUESDAY...BUT PROBABLY NOT TO THE EXTENT WE HAVE
SEEN DURING THE FIRST HALF OF JULY. KPUB IS ALREADY ABOVE AVERAGE
IN PRECIP FOR THE MONTH...WHICH IS GOOD SINCE THE POPS LOOK TO GO
DOWN CONSIDERABLY OVER THE NEXT WEEK OR SO. ROSE

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 746 AM MDT THU JUL 17 2014

REMOVED MVFR CIG FROM KCOS TAF AS N WINDS PERSIST AND WILL
KEEP AREA FREE OF LOW CIGS FOR NOW. MAY SEE A BETTER CHANCE
OF STRATUS MOVING IN A BIT LATER THIS MORNING AS NLY WINDS
RELAX...BUT UNCERTAINTY IS TOO HIGH FOR TAF INCLUSION. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PETERSEN
SHORT TERM...PETERSEN
LONG TERM...ROSE
AVIATION...ROSE
Hazardous weather outlook, Jul 17, 5:08 AM MST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
608 AM MDT THU JUL 17 2014

COZ058>089-093>099-181215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
608 AM MDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE LESS NUMEROUS ACROSS THE AREA TODAY THAN THE
PAST SEVERAL DAYS...WITH SCATTERED STORMS FORMING OVER THE MOUNTAINS
THIS AFTERNOON...THEN DRIFTING ACROSS THE PLAINS AND VALLEYS LATE IN
THE DAY. STORM INTENSITY WILL BE LESS AS WELL TODAY...WITH ANY
STORMS WHICH FORM PRODUCING BRIEF HEAVY RAINFALL...OCCASIONAL
LIGHTNING AND SOME PEA SIZED HAIL. THUNDERSTORMS WILL DIMINISH
QUICKLY THIS EVENING WITH CLEARING SKIES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND
EVENING...MAINLY NEAR AND OVER THE MOUNTAIN AREAS. THE MAIN
THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND
LOCALLY GUSTY WINDS. A FEW OF THE STRONGER STORMS MAY PRODUCE
SOME SMALL HAIL IN ADDITION TO LOCALLY HEAVY RAINFALL.

SATURDAY INTO NEXT WEEK...STORMS WILL BE MORE ISOLATED IN
COVERAGE...AND MAINLY CONFINED OVER THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS.

10/44

In the hours before

Local storm report, Jul 17, 6:45 AM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
745 AM MDT THU JUL 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       9 S SPRINGFIELD         37.28N 102.61W
07/16/2014  M1.72 INCH       BACA               CO   ASOS

            3 HR RAINFALL TOTAL

1100 PM     HEAVY RAIN       2 ENE ROCKY FORD        38.06N 103.69W
07/16/2014  M3.90 INCH       OTERO              CO   MESONET

            6 HR RAINFALL TOTAL

0902 PM     HEAVY RAIN       1 S BEULAH              38.07N 104.98W
07/16/2014  M0.70 INCH       PUEBLO             CO   TRAINED SPOTTER

            FELL BETWEEN 805 PM AND 900 PM

0900 PM     HEAVY RAIN       3 ESE HOEHNE            37.26N 104.34W
07/16/2014  M1.15 INCH       LAS ANIMAS         CO   ASOS

            1 HR RAINFALL TOTAL

0830 PM     TSTM WND GST     3 ESE HOEHNE            37.26N 104.33W
07/16/2014  E65 MPH          LAS ANIMAS         CO   STORM CHASER

0830 PM     HAIL             3 ESE HOEHNE            37.26N 104.33W
07/16/2014  M2.00 INCH       LAS ANIMAS         CO   STORM CHASER

0755 PM     HEAVY RAIN       3 NE MANITOU SPRINGS    38.88N 104.87W
07/16/2014  M0.36 INCH       EL PASO            CO   TRAINED SPOTTER

            20 MINUTE DURATION FROM 0735 TO 0755.

0752 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
07/16/2014  M0.57 INCH       EL PASO            CO   TRAINED SPOTTER

            10 MINUTE DURATION...0742 TO 0752 PM MDT. TOTAL FOR THE
            DAY SO FAR... 1.10 INCHES.

0752 PM     FLASH FLOOD      2 E MANITOU SPRINGS     38.86N 104.87W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            31ST AND HWY 24

0751 PM     DEBRIS FLOW      1 NW CASCADE            38.91N 104.98W
07/16/2014                   EL PASO            CO   LAW ENFORCEMENT

            HWY 24 MM 292

0745 PM     HEAVY RAIN       5 W WESTCLIFFE          38.13N 105.56W
07/16/2014  M0.50 INCH       CUSTER             CO   TRAINED SPOTTER

            FELL BETWEEN 748 PM AND 754 PM

0745 PM     HEAVY RAIN       4 S AIR FORCE ACADEMY   38.93N 104.85W
07/16/2014  M0.66 INCH       EL PASO            CO   TRAINED SPOTTER

            15 MINUTE DURATION...0730 TO 0745 PM MDT.

0742 PM     HAIL             5 NNE ROSITA            38.16N 105.28W
07/16/2014  M0.75 INCH       CUSTER             CO   TRAINED SPOTTER

0740 PM     HAIL             4 WSW COLORADO SPRINGS  38.81N 104.88W
07/16/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0730 PM     HEAVY RAIN       7 NNW COLORADO SPRINGS  38.93N 104.87W
07/16/2014  M0.70 INCH       EL PASO            CO   COCORAHS

            15 MINUTE DURATION 0715 TO 0730 PM MDT.

0730 PM     HEAVY RAIN       7 E COLORADO CITY       37.95N 104.72W
07/16/2014  M1.05 INCH       PUEBLO             CO   TRAINED SPOTTER

            15-20 MINUTE DURATION.

0730 PM     HEAVY RAIN       1 NNE WOODLAND PARK     39.01N 105.05W
07/16/2014  M0.50 INCH       TELLER             CO   TRAINED SPOTTER

            FELL BETWEEN 715 PM AND 730 PM

0615 PM     HAIL             RYE                     37.92N 104.93W
07/16/2014  M1.00 INCH       PUEBLO             CO   STORM CHASER

            IN RYE AFTER SEVERE STORM PASSED.

0614 PM     HAIL             2 WNW ROCKY FORD        38.06N 103.75W
07/16/2014  M1.00 INCH       OTERO              CO   TRAINED SPOTTER

0611 PM     HEAVY RAIN       5 NE COLORADO SPRINGS   38.90N 104.76W
07/16/2014  M0.78 INCH       EL PASO            CO   USGS RAIN GAUGE

0610 PM     HEAVY RAIN       6 W FOUNTAIN            38.68N 104.82W
07/16/2014  M1.11 INCH       EL PASO            CO   USGS RAIN GAUGE

0505 PM     HEAVY RAIN       4 W FALCON              38.92N 104.70W
07/16/2014  M0.71 INCH       EL PASO            CO   USGS RAIN GAUGE

0505 PM     HEAVY RAIN       4 SSW AIR FORCE ACADEMY 38.92N 104.88W
07/16/2014  M0.71 INCH       EL PASO            CO   USGS RAIN GAUGE

0504 PM     HEAVY RAIN       4 N COLORADO SPRINGS    38.90N 104.84W
07/16/2014  M0.79 INCH       EL PASO            CO   USGS RAIN GAUGE

0503 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.75W
07/16/2014  M0.75 INCH       EL PASO            CO   USGS RAIN GAUGE

0502 PM     HEAVY RAIN       MANITOU SPRINGS         38.86N 104.91W
07/16/2014  M0.98 INCH       EL PASO            CO   USGS RAIN GAUGE

0502 PM     HEAVY RAIN       3 N MANITOU SPRINGS     38.89N 104.91W
07/16/2014  M0.67 INCH       EL PASO            CO   USGS RAIN GAUGE

0501 PM     HEAVY RAIN       3 SSE MANITOU SPRINGS   38.82N 104.89W
07/16/2014  M1.02 INCH       EL PASO            CO   USGS RAIN GAUGE

0500 PM     HEAVY RAIN       4 W ELLICOTT            38.84N 104.46W
07/16/2014  M0.55 INCH       EL PASO            CO   TRAINED SPOTTER

            25 MINUTE DURATION. FEW PEASIZE HAIL.

0500 PM     HEAVY RAIN       3 NE MANITOU SPRINGS    38.88N 104.87W
07/16/2014  M0.73 INCH       EL PASO            CO   TRAINED SPOTTER

0500 PM     HEAVY RAIN       4 NNE PETERSON AFB      38.88N 104.69W
07/16/2014  M1.15 INCH       EL PASO            CO   USGS RAIN GAUGE

0459 PM     HEAVY RAIN       4 SW COLORADO SPRINGS   38.79N 104.86W
07/16/2014  M1.19 INCH       EL PASO            CO   USGS RAIN GAUGE

0439 PM     HEAVY RAIN       3 SW COLORADO SPRINGS   38.80N 104.85W
07/16/2014  M1.44 INCH       EL PASO            CO   TRAINED SPOTTER

0430 PM     HEAVY RAIN       2 ENE MANITOU SPRINGS   38.87N 104.87W
07/16/2014  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL BETWEEN 4 PM AND 430 PM

0404 PM     FLASH FLOOD      MANITOU SPRINGS         38.86N 104.91W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            FOUNTAIN CREEK

0404 PM     FLASH FLOOD      1 N MANITOU SPRINGS     38.87N 104.91W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            WILLIAMS CANYON

0359 PM     FLASH FLOOD      MANITOU SPRINGS         38.86N 104.91W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            HIGH AND FAST FLOW

0356 PM     FLASH FLOOD      4 N COLORADO SPRINGS    38.89N 104.82W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            EXTREMELY FAST FLOW

0354 PM     FLASH FLOOD      5 NW COLORADO SPRINGS   38.88N 104.89W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            HIGH AND FAST FLOW

0351 PM     FLASH FLOOD      COLORADO SPRINGS        38.83N 104.82W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            VERY FAST FLOW

0347 PM     FLASH FLOOD      6 NW COLORADO SPRINGS   38.90N 104.90W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            FAST WATER FLOW

0340 PM     FUNNEL CLOUD     3 ESE FALCON            38.91N 104.57W
07/16/2014                   EL PASO            CO   PUBLIC

            WELL DESCRIBED...SHORT DURATION FUNNEL.

0335 PM     FLASH FLOOD      4 E COLORADO SPRINGS    38.83N 104.75W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            BIJOU AND COLERIDGE

0335 PM     FLASH FLOOD      7 SW FALCON             38.86N 104.71W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            ON BLAZING STAR DR.

0331 PM     FLASH FLOOD      5 NE COLORADO SPRINGS   38.88N 104.76W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            DOHERTY HIGH SCHOOL

0330 PM     HEAVY RAIN       3 NW PETERSON AFB       38.85N 104.75W
07/16/2014  M0.74 INCH       EL PASO            CO   TRAINED SPOTTER

            15 MINUTE DURATION

0329 PM     HEAVY RAIN       4 NW PETERSON AFB       38.88N 104.74W
07/16/2014  M1.15 INCH       EL PASO            CO   TRAINED SPOTTER

            30 MINUTE DURATION...WITH PEASIZE HAIL.

0320 PM     HAIL             1 SSW RYE               37.91N 104.94W
07/16/2014  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0318 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
07/16/2014  M0.53 INCH       EL PASO            CO   TRAINED SPOTTER

            BEGAN 0257 PM. 25 MINUTE DURATION. WITH PEA TO 1/4 INCH
            HAIL.

0315 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.73W
07/16/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0314 PM     HAIL             5 NNW PETERSON AFB      38.89N 104.74W
07/16/2014  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            HEAVY RAIN...STREET AND PARKING LOT FLOODING.

0312 PM     FLASH FLOOD      COLORADO SPRINGS        38.83N 104.82W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            6-12 INCHES FLOWING WATER HWY 24 AND 31ST

0259 PM     HAIL             SAN ISABEL              37.98N 105.03W
07/16/2014  M1.00 INCH       PUEBLO             CO   PUBLIC

0247 PM     HAIL             AIR FORCE ACADEMY       38.98N 104.86W
07/16/2014  M1.75 INCH       EL PASO            CO   AMATEUR RADIO

1226 PM     HAIL             7 SSW COLORADO SPRINGS  38.74N 104.87W
07/16/2014  M0.75 INCH       EL PASO            CO   AMATEUR RADIO

            CHEYENNE MOUNTAIN ANTENNA FARM.

&&

MN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Pueblo

When
July 17, 7:24 AM MST to 2:05 PM MST
Where
Pueblo County, 1.88 mi NW of Avondale to 1.47 mi WNW of Avondale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.248, -104.376

The Arkansas River at Avondale went above flood stage, causing agricultural flooding.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535684.